MAUDE Adverse Event Report: NATUS MEDICAL DENMARK 1081 AURICAL AUD WITH HI-PRO (US ONLY) INCL. BONE CONDUCTOR/INSERT PHONE AND TDH

NATUS MEDICAL DENMARK 1081 AURICAL AUD WITH HI-PRO (US ONLY) INCL. BONE CONDUCTOR/INSERT PHONE AND TDH
Model Number 8-04-14530
Medical Device Problem Code Electrostatic Discharge (2149)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report (ref natus complaint# (b)(4).Customer reports static shock from the dispenser monitor headset.Customer has been advised to return the device for evaluation.Questionnaire has been sent to service to follow up with the customer- awaiting response.There are no capa's related to this issue.Complaints are reviewed routinely per quality system requirements (qms-004442 corporate trending and analysis procedure) complaint trends are assessed as part of these reviews.A review of complaint trending is completed quarterly.Last review doc- 058110.No trend for this failure identified.The current risk file doc-049943 - 1053 aurical freefit - risk analysis rev 04 - hazard id 5.30 identifies this issue harm -delay in use of the system or treatment.Cause- device hit by esd on connectors.Device loses connection.(electrostatic discharge interferes with function or control on device.(esd immunity), causing exposure to loud sound) severity- negligible (0) risk level- minor (0) a risk review is not required as this complaint does not describe a new failure mode or new harm and the existing hazard severity and/or probability of occurrence has not changed.Installed date (b)(6) 2017 a search for service data that may be relevant to this issue has been conducted.No further information related to this issue found.
 
Event or Problem Description
Caller reports they felt a static shock from the dispenser monitor headset and now the talk forward portion of the headset is not working.They tried a known working headset in this booth, and it does not work in this booth, only the audio works on the headset, not the microphone part.Both headsets work fully in the other booth.The caller believes that the aurical itself got physically damaged when they felt the static shock.
 
Additional Manufacturer Narrative
Follow up report 001 (ref natus complaint #(b)(4)) questionnaire returned from the customer and noted the following: the event occurred durning speech test - static shock on cheek (from monitor headset) , talk forward stopped working no patient involvement.No injuries reported all components of the device will be returned to natus for evaluation.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
Follow up report 002 (ref natus complaint#1(b)(4)).A dhr review is not applicable because, prior to the reported issue the device was in service for 2 or more years and a manufacturing defect is very unlikely.Service repair investigations will be conducted during the repair process and trend data will be reviewed per (b)(4).Repair record review: calibration of one booth.Facing the booths , calibrate the right booth under service case (b)(4) on 15 mar 2021.All components of the device to be returned to natus for evaluation.
 
Additional Manufacturer Narrative
Follow up report 003 (ref natus complaint#(b)(4).The affected device was returned.Investigation result code:taastrup|headset.Failure confirmed: yes.Based on the engineering input - it is expected behaviour - "electrostatic discharge interferes with function or control on device' (ref doc-049943 rev 04 - 1053 aurical freefit risk analysis hazard id 5.30) closure rationale: complaint verified, expected behavior.
 
Event or Problem Description

Brand Name
1081 AURICAL AUD WITH HI-PRO (US ONLY) INCL. BONE CONDUCTOR/INSERT PHONE AND TDH
Common Device Name
Manufacturer (Section D)
NATUS MEDICAL DENMARK
hoerskaetten 9
taastrup 2630,
DA 
Manufacturer (Section G)
NATUS MANUFACTURING LIMITED
ida business park
gort
galway h91pd92,
EI  
Manufacturer Contact
gráinne walsh
hoerskaetten 9
taastrup 2630
DA  
MDR Report Key13787420
Report Number9612197-2022-00004
Device Sequence Number12034335
Product Code EWO
UDI-Device Identifier05713315004049
UDI-Public05713315004049
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/07/2022
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8-04-14530
Device Catalogue Number8-04-14530
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2022
Supplement Date Received by Manufacturer03/10/2022
03/10/2022
03/10/2022
Initial Report FDA Received Date03/16/2022
Supplement Report FDA Received Date06/10/2022
07/04/2022
11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown